Worrying new Thyroid results from Medicheck - Thyroid UK

Thyroid UK
107,097 members124,038 posts

Worrying new Thyroid results from Medicheck

cheslee
cheslee

Good morning to you all. I have just received a new set of results; My Gp is concerned and she has gone off to gain some advice and guidance. I am currently taking 150 mg of Levothyroxine daily. My Gp has tried to get me to take another 25 mgs daily but the extra dose does not seem to help and I feel that I should be on T3 but that is not being pursued - surprise! MY TSH has been gradually creeping up. It is usually around 2/3,, but the GP does not listen to me when I report that it should be much lower than this. Please could you help me interpret these results.

THYROID STIMULATING HORMONE *8.37 mIU/L 0.27 - 4.20

HIGH

FREE THYROXINE *24.900 pmol/L 12.00 - 22.00

HIGH

FREE T3 4.3 pmol/L 3.10 - 6.80

THYROGLOBULIN ANTIBODY *>4000 IU/mL 0.00 - 115.00

HIGH

THYROID PEROXIDASE ANTIBODIES*311 IU/mL 0.00 - 34.00

HIGH

Vitamins

ACTIVE B12 *266.000 pmol/L 25.10 - 165.00

HIGH

FOLATE (SERUM) 9.68 ug/L 2.91 - 50.00

25 OH VITAMIN D 89.7 nmol/L 50.00 - 200.00

'Normal' but I feel too low

Inflammation Marker

CRP - HIGH SENSITIVITY 3.15 mg/l 0.00 - 5.00

Iron Status

FERRITIN 105 ug/L 13.00 - 150.00

Medichecks recommend a referral to Endo to discuss these results.

My Active B12 results are too high but I have ceased taking B12 supplements for months and months.

VIt D is too low; I had stopped using my 800 iu Vit D prescription during these last couple of months.

I originally posted on this site a couple of years ago and have been following all your helpful advice regarding gluten free diet; and vitamin supplements, so these results are particularly worrying. Thanks

13 Replies
oldestnewest

Do you take biotin or a supplement containing biotin? B Complex often contains biotin.

Biotin can interfere with lots of different test results, and any supplement containing it should be stopped for a few days before testing. Once blood has been taken the biotin can be started again.

For an explanation of this :

healthunlocked.com/thyroidu...

healthunlocked.com/thyroidu...

Having taken biotin isn't the only explanation for strange results, so this may be a red herring.

cheslee
cheslee
in reply to humanbean

Thanks humanbean: I had read about this previously on this site and made sure that I was not taking any Vit B or other supplements.

You seem to have two problems. One is that even a high dose of T4 isn't suppressing your TSH sufficiently and the other is that what T4 you take in is not converting properly to T3. The FT4/FT3 ratio of 5.8 demonstrates this. So your pituitary isn't responding to the high T4 intake. Additional T4 will not work. All that will happen is that your FT3 will hardly move, and the excess T4 will be removed as the inactive rT3. This seems a classic case of taking T3 direct, at first in addition to T4 to see if you can both suppress TSH sufficiently, and improve health through a higher FT3 value.

cheslee
cheslee
in reply to diogenes

Thanks diogenes; pretty much as I suspected, and my conversion ratio has always been too high, not the 4:1 ratio as Sunshine Susie advised way back in 2017. But try telling that to the GP or Endo!! Just scared to start doing this on my own. Cheers.

SlowDragon
SlowDragonAdministrator

Roughly where in the UK are you

Email Thyroid UK for list of recommended thyroid specialists, some are T3 friendly

please email Dionne


tukadmin@thyroiduk.org

You are very likely to need ongoing maintenance dose of vitamin D.

Vitamin D mouth spray by Better You is good as avoids poor gut function.

Suggest you supplement 1000iu for 2-3 months and retest. It's trial and error what dose each person needs.

Once you Improve level, very likely you will need on going maintenance dose to keep it there.

Retesting twice yearly via vitamindtest.org.uk

Do you supplement magnesium? If gluten free and gut malabsorption we often have low magnesium

Also read up on importance of magnesium and vitamin K2 Mk7 supplements when taking vitamin D

betterbones.com/bone-nutrit...

articles.mercola.com/sites/...

healthy-holistic-living.com...

articles.mercola.com/sites/...

betterbones.com/bone-nutrit...

Do NOT supplement any vitamin K if you take any blood thinning medication

drsinatra.com/vitamin-k2-su...

You may need a good quality daily vitamin B complex. One with folate in not folic acid.

This supplements all B vitamins. If one B vitamin is too low, eg folate or thiamine then the others can appear high, eg B12

Or are you already taking a vitamin B supplement? If so often quite high amounts of B12 is in that

cheslee
cheslee
in reply to SlowDragon

Hi SlowDragon, thanks for your helpful advice. I live in Worcestershire.

I have not helped myself and have let things slip!

I had been on a daily 800 iu maintenance dose of Vit D from the GP, after a huge boost in the beginning. I had also been taking Magnesium, Selenium, Solgar Vit B -complex 50 with folic acid and B12, and K2 MK7 pearls.

But felt really unwell all through the hot weather and gave the supplements up as I just seemed to be 'pill pushing' with no desired affects. I also stopped my Gluten free diet as I could feel no positive effects. Felt really exhausted for weeks.

My Endo had also recommended last year that I take Cytoplan Thyroid Support. First time round my results especially my antibodies improved, then I stopped as I hated taking that huge pill and I know it is controversial as it contains Iodine. Anyway I started on that again earlier this year and gave up taking Selenium, and magnesium separately. But I stopped that as well when felling so ill. It looks as if I shall have to go back to square one and make more of an effort. Luckily the autumn is here and it is cooler. Thanks.

SlowDragon
SlowDragonAdministrator
in reply to cheslee

Sounds like yet another suspect endo

As you have Hashimoto's iodine can make your condition much worse

Did your endocrinologist actually test your iodine levels first? Add results and ranges if if you have them

This is likely the problem the so called "thyroid support"

Iodine or kelp can make it much worse and this has loads

cytoplan.co.uk/thyroid-supp...

With Hashimoto's Iodine should be avoided, unless tested and found deficient.....even avoiding iodine rich foods

drknews.com/iodine-and-hash...

thyroidpharmacist.com/artic...

Folic acid is not the same as folate

chriskresser.com/folate-vs-...

Perhaps look at getting next B complex with folate in. Eg Igennus Super B, or Jarrow B right or Thornes

Vitamin D - the stuff from GP is usually as cheap as possible and difficult to absorb in gut with Hashimoto's

Have your antibodies risen since last test?

cheslee
cheslee
in reply to SlowDragon

Hi Slow Dragon, Gosh thank you so much for your detailed reply and very interesting articles. No the private Endo who I thought was quite sympathetic, did not test for Iodine levels and made no mention of any effects it could have on my Hashimoto's. When I asked about my poor conversion rates and prescribing T 3 he was not at all receptive. I saw him again and then my GP said she would take over.

Both my Antibodies initially went down after taking this for 3 months, plus an increased dose of Levo ; but then after time it increased. However my TPO has just slightly come down, but my Thyroglobulin Antibody remains at 4,000.

The trouble is I have now become muddled and quite disillusioned; instead of feeling better with all the supplements and going Gluten free, the reverse has happened. Thanks for all your help.

SlowDragon
SlowDragonAdministrator
in reply to cheslee

Only make one change at a time, or add one supplement at a time and wait to assess results

SlowDragon
SlowDragonAdministrator

Just wondering......you haven't had change in brand of Levothyroxine?

This can seriously upset some....especially if change is to Teva brand

cheslee
cheslee
in reply to SlowDragon

Thanks SlowDragon; Yes I did have a change in packaging way back in January when my GP added another 25 mcg tablet. I phoned up the pharmacist and she said the 150 mcg was still the same tablet but it was now being packaged by North Star; and the 25 mcg was Teva though. It was this dose that did not seem to suit me so I stopped taking it. I thought it was the extra strength that did not agree with me. I have just see that this has been changed again to one produced by Wockhardt.

Can a change of different brands upset my levels so much.

SlowDragon
SlowDragonAdministrator

Yes many, many people on here have been extremely unwell as result of Teva brand

healthunlocked.com/search/p...

This one seems especially prone to upsetting people, but no brand of Levothyroxine is bio equivalent

Apparently exactly same dose gives different results in different people

See final paragraph

academic.oup.com/jcem/artic...

Always make sure to get same brand at each prescription

cheslee
cheslee
in reply to SlowDragon

Will do. Many thanks SlowDragon for your time in helping.

You may also like...